Alert archive / New Jersey / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 13, NWS New York, NY

May 29, 2006Bergen County, New Jersey; Bronx County, New York

NWS New York, NY issued this severe thunderstorm warning at May 29, 2006, 5:54 PM EDT for Bergen County, New Jersey; Bronx County, New York. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2006, 5:54 PM EDT (21:54 UTC)
Expired
May 29, 2006, 6:30 PM EDT
In force
36 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

Counties Bergen County, NJ, Bronx County, NY

The radar

The Brookhaven radar (KOKX), 91 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 292154
SVROKX
NJC003-NYC005-292230-
/O.NEW.KOKX.SV.W.0013.060529T2154Z-060529T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
554 PM EDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BRONX COUNTY IN SOUTHEAST NEW YORK...
  EASTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 630 PM EDT...

* AT 551 PM...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING
  PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED NEAR NORWOOD...OR ABOUT NEAR BERGENFIELD...AND
  MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ENGLEWOOD BY 605 PM.
  RIVERDALE BY 610 PM.
  FORT LEE BY 620 PM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4103 7391 4100 7403 4083 7398 4087 7385

$$

GOODMAN
1 follow-up statement
000 
WWUS51 KOKX 292214
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
613 PM EDT MON MAY 29 2006

NJC003-292223-
/O.CAN.KOKX.SV.W.0013.000000T0000Z-060529T2230Z/
BERGEN NJ-
613 PM EDT MON MAY 29 2006

...THE SEVERE THUNDERSTORM WARNING FOR BERGEN COUNTY IS CANCELLED...

THE STORM HAS MOVED OUT OF BERGEN COUNTY...THUS THE WARNING HAS BEEN 
CANCELLED.


LAT...LON 4092 7390 4090 7397 4082 7394 4086 7384

$$

NYC005-292230-
/O.CON.KOKX.SV.W.0013.000000T0000Z-060529T2230Z/
BRONX NY-
613 PM EDT MON MAY 29 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN BRONX COUNTY...

AT 608 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
AND LARGE HAIL. THIS STORM WAS LOCATED NEAR RIVERDALE...
MOVING SOUTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAST TREMONT BY 620 PM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4092 7390 4090 7397 4082 7394 4086 7384

$$

PW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:25 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 29, 4:25 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
425 PM EDT MON MAY 29 2006

.NEAR TERM (THROUGH TUESDAY)...ATMOSPHERE HAS REMAINED CAPPED THUS
FAR INTO THIS AFTERNOON...BUT WITH SURFACE TROUGH AND LAPS ANALYSIS
INDICATING POCKETS OF 1500 J/KG SBCAPE NORTH/WEST OF NYC ALONG WITH
DEEPER MOISTURE VIA H8 DEWPOINTS NEARING +10 TO +12C...STILL DID NOT
FEEL TOTALLY COMFORTABLE ELIMINATING POP ALTOGETHER INTO THIS
EVENING AND WILL STILL CARRY SLIGHT CHANCE OF A TSTM. GIVEN CAPE AND
30-35 NW H7 FLOW PER LATEST LGA MDCRS SOUNDING...ANY STORM THAT
MANAGES TO BREAK THE CAP COULD STILL PRODUCE GUSTY WINDS OR HAIL.

ANY CONVECTION THAT MANAGES TO FIRE OFF WILL DIE DOWN THIS EVENING
WITH LOSS OF INSOLATION AS AS SFC TROUGH SINKS SOUTH OF THE AREA.
THEN ATTENTION TURNS TO BACK DOOR COLD FRONT MOVING DOWN FROM THE
NEW ENGLAND COASTAL WATERS AS HIGH PRESSURE MOVES SE OVER THE
CANADIAN MARITIMES. LOW LEVEL FLOW TURNS NE/E AS THE AFOREMENTIONED
TROUGH SINKS S OF THE AREA...BUT NGM/NAM LI GRADIENT AND NAM MSLP
TRENDS INDICATE THE FRONT MAY TAKE THE BETTER PART OF THE DAY TO
CROSS SOUTHERN CT AND EASTERN LONG ISLAND. THE FRONT WILL HAVE A
HARD TIME FIRING OFF CONVECTION AS IT ISN/T WELL ALIGNED WITH DEEP
LAYER NORTHERLY SHEAR VECTOR...HAVE MENTIONED ONLY SLIGHT CHANCE
ACROSS INTERIOR CT AS WEAK SHORTWAVE DROPS DOWN ALONG EDGE OF UPPER
HIGH TO THE SOUTHWEST. A BETTER CHANCE FOR SCATTERED PULSE
CONVECTION WILL EXISTS IN THE HILLS NORTH AND WEST OF NYC...WHERE
MOISTURE CONVERGENCE IN THERMAL TROUGH AND DIFFERENTIAL HEATING WILL
ACT ON AIRMASS WITH SFC TEMPS APPROACHING 90 AND DEWPOINTS IN THE
MID 60S...YIELDING SBCAPE OF 1500-2000 J/KG.
&&

.SHORT TERM (TUESDAY NIGHT THROUGH THURSDAY)...ANY CONVECTION ONCE
AGAIN DIES DOWN IN THE EVENING...BOTH VIA LOSS OF INSOLATION AND
ALSO AS BACK DOOR FRONT FINALLY PUSHES WEST ACROSS THE CWA.
HAVE ALSO SIDED WITH NAM BRINGING LOW STRATUS INTO THE AREA TUE
NIGHT...BUT CONFIDENCE NOT VERY HIGH AS MODEL COULD BE OVERDOING LOW
LEVEL MOISTURE UNDERNEATH FRONTAL INVERSION. TEMPS ON WED WILL BE
NOTICEABLY COOLER...AROUND 80 NORTH/WEST OF NYC AND RANGING DOWN
THROUGH THE 70S AS ON TRAVELS EAST...BARELY REACHING 70 ACROSS FAR
EASTERN SECTIONS. COULD BE A SLIGHT CHANCE FOR AFTERNOON SHOWERS
NORTH/WEST OF NYC VIA ACTIVITY FIRING IN WARM SECTOR TO THE
WEST...OTHERWISE CWA SHOULD REMAIN DRY THROUGH WED NIGHT.

DID NOT CHANGE FORECAST MUCH FOR THU...AS DEVELOPING S/SW RETURN
FLOW AND CHANCE FOR SHOWERS AND POSSIBLE TSTMS IN PREFRONTAL TROUGH
MAINLY NORTH/WEST OF NYC...WELL AHEAD OF APPROACHING COLD FRONT AND
UPPER TROUGH...STILL LOOK REASONABLE.
&&

.LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...MEDIUM RANGE MODELS
STILL AGREE ON SLOW MOVING COLD FRONT APPROACHING THE AREA...BUT
DIFFER ON TIMING AS WELL AS AMPLITUDE OF APPROACHING UPPER TROUGH.
HAVE GONE WITH A 29/00Z ECMWF/GFS BLEND PER PRELIMINARY HPC
RECOMMENDATION...WITH HIGH CHANCE POP THU NIGHT AND FRI AS THE FRONT
APPROACHES...CONTINUING INTO SAT MORNING AS WAVE OF LOW PRES
DEVELOPS ALONG THE FRONT AND DRAGS IT THROUGH THE AREA.
UPPER TROUGH/COLD POOL SWING ACROSS SAT AFTERNOON/EVENING AFTER
FROPA MUCH LIKE WHAT OCCURRED THIS PAST SATURDAY...SO HAVE
MAINTAINED SLIGHT CHANCE/LOW CHANCE POP FOR ISOLATED/SCATTERED
CONVECTION INTO SAT AFTERNOON/EARLY EVENING. THEN DRY WX RETURNS
MOST PLACES SUN INTO MON AS HIGH PRES BUILDS BACK INTO THE AREA.
TEMPS THROUGH THE PERIOD WILL RANGE JUST A COUPLE OF DEGREES
ABOVE NORMAL.
&&

.HYDROLOGY...GENERALLY NO MORE THAN A TENTH OF AN INCH QPF INTO THIS
EVENING AND AGAIN TUE AFTERNOON MAINLY N/W OF NYC...WITH PERHAPS
SOME LOCALIZED DOWNPOURS WITH HIGHER AMOUNTS. BETTER CHANCE FOR MORE
WIDESPREAD CONVECTION WILL COME WITH SLOW MOVING FRONTAL SYSTEM FROM
THU NIGHT INTO SAT MORNING.
&&

.AVIATION...SEABREEZES ACROSS COASTAL TERMINALS WILL DIMINISH AROUND
SUNSET WITH THE FLOW TURNING SW.

MAIN CONCERN IS THE POTENTIAL FOR CONVECTION TO FIRE LATE THIS
AFTERNOON AS A WEAK UPPER LEVEL DISTURBANCE AND SFC TROUGH MOVE
ACROSS  SOUTHERN NEW ENGLAND. AS OF 18Z...SFC TROUGH IS POSITIONED
JUST NORTH AND WEST OF NYC WITH MARGINAL INSTABILITY PRESENT.
THERE WAS AN AREA OF CU BUILD UP ALONG AN OLD OUTFLOW BOUNDARY NEAR
KBGM EARLIER...BUT IT DISSIPATED. THERE IS ALSO AREA OF CU TRYING TO
BUILD OVER THE CATSKILLS WHICH WILL BEAR WATCHING. AT 18Z TAF
ISSUANCE TIME...THERE WAS NOTHING ON SATELLITE OR THE SCOPE TO HELP
ME TO PINPOINT WHERE ANY TSTM ACTIVITY WILL BE...SO HAVE CONTINUED
WITH A TEMPO THAT INCLUDES A CB APPENDAGE TO CLOUD GROUP. WILL
CONTINUE TO WATCH SATELLITE/RADAR TRENDS AND AMEND IF ANYTHING
BECOMES APPARENT.

OTHERWISE...WINDS BECOME LIGHT AND VARIABLE OVERNIGHT...AND WITH
INCREASING BOUNDARY LAYER MOISTURE...MVFR VSBYS FROM RADIATION FOG
ARE A GOOD POSSIBILITY AGAIN TONIGHT.

BACK DOOR COLD FRONT WILL WORK ITS WAY DOWN FROM THE EAST ON TUESDAY
WITH A BIT MORE INSTABILITY PRESENT...MAINLY NORTH AND WEST OF NYC
AGAIN. THIS MAY CAUSE SHOWERS AND POSSIBLY A FEW TSTMS TO DEVELOP
DURING THE AFTERNOON.
&&

.MARINE...UPPER RIDGE AXIS MOVES RIGHT ACROSS EAST COAST NEXT COUPLE
OF DAYS. AT THE SURFACE...HIGH PRESSURE WILL GIVE WAY TO WEAK BACK
DOOR FRONT TUESDAY. THIS WILL RESULT IN A LIGHT S/SW WIND FLOW
ACROSS THE WATERS...BACKING TO THE EAST/SE AS ANOTHER HIGH BUILDS TO
THE NORTHEAST. THESE LIGHT SE WINDS PERSIST WEDNESDAY BEFORE VEERING
BACK TO THE SOUTH/SOUTHWEST AHEAD OF NEXT WEAK TROUGH AND LOW LEVEL
WAA. LOW PRESSURE SLOWLY APPROACHES LATE WEEK FROM THE WEST.

NO PROBLEMS WITH SEAS THROUGH THE FORECAST PERIOD. A SLIGHT INCREASE
OCCURS LATE WEEK WITH LOW PRESSURE. WILL UNDERCUT WNA WAVE WATCH III
IN HALF AS OPERATIONAL GFS SEEMS LIKE AN OUTLIER WITH STRENGTH OF
SURFACE LOW. WITH PLENTY OF MEDIUM RANGE UNCERTAINTY...ITS HIGH WAVE
FORECASTS WILL BE DISREGARDED ATTM.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...NONE.
&&

PUBLIC...GOODMAN
AVIATION...AL
MARINE...PW
Hazardous weather outlook, May 29, 4:45 AM EDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
445 AM EDT MON MAY 29 2006

NYZ077>081-300845-
NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
445 AM EDT MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CTZ005>012-NJZ002>006-011-NYZ067>076-300845-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-
445 AM EDT MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS THIS AFTERNOON MAY BECOME CAPABLE OF
PRODUCING A DAMAGING WIND GUST OR LARGE HAIL...ESPECIALLY OVER
INLAND SECTIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR STORM REPORTS.

ANZ330-335-338-300845-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
445 AM EDT MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS THIS AFTERNOON MAY BECOME CAPABLE OF PRODUCING A
WIND GUST UP TO 35 KT ON LONG ISLAND SOUND AND NEW YORK HARBOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS IS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR STORM REPORTS.

ANZ350-353-355-300845-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
445 AM EDT MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON INTO THIS
EVENING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 29, 12:02 PM EDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
1202 PM EDT MON MAY 29 2006

CTZ005-006-009-010-NJZ002>006-011-NYZ067>071-074-300030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-RICHMOND (STATEN ISLAND)-
1202 PM EDT MON MAY 29 2006

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

AN UPPER LEVEL DISTURBANCE WILL SLIDE ACROSS NEW ENGLAND THIS
AFTERNOON. THE COMBINATION OF TEMPERATURES RISING INTO THE 80S
AND INCREASING HUMIDITY LEVELS WILL CAUSE THE ATMOSPHERE TO
DESTABILIZE.

THUNDERSTORMS WILL LIKELY DEVELOP ACROSS SOUTH CENTRAL NEW YORK
STATE EARLY THIS AFTERNOON. THE STORMS ARE EXPECTED TO PROGRESS
SOUTHEASTWARD INTO THE LOWER HUDSON VALLEY THROUGH THE AFTERNOON
HOURS...AND REACH NORTHEASTERN NEW JERSEY AND WESTERN
CONNECTICUT...BY MID TO LATE AFTERNOON. A FEW OF THE THUNDERSTORMS
MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL BEING THE MAIN
THREATS. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY
DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING THIS AFTERNOON
AND EARLY EVENING.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR VISIT OUR WEB
SITE AT WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES.

AL

CORRECTED HEADLINE
Special weather statement, May 29, 5:28 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
528 PM EDT MON MAY 29 2006

NYZ069>071-292200-
WESTCHESTER-ROCKLAND-
528 PM EDT MON MAY 29 2006

...STRONG THUNDERSTORM MOVING SOUTH THROUGH ROCKLAND AND WESTCHESTER
COUNTIES...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAVERSTRAW...AND MOVING SOUTHEAST AT 25 MPH.

THIS STORM WILL BE...
  NEAR NORTH TARRYTOWN BY 535 PM.
  NEAR DOBBS FERRY BY 540 PM.
  NEAR SCARSDALE BY 550 PM.
  NEAR BRONXVILLE BY 555 PM.
  NEAR NEW ROCHELLE BY 600 PM.

PEOPLE IN SOUTHEASTERN ROCKLAND AND SOUTHWESTERN WESTCHESTER
COUNTIES...INCLUDING THE CITIES OF UPPER NYACK...OSSINING...NYACK...
NORTH TARRYTOWN...HAWTHORNE...TARRYTOWN...DOBBS FERRY...WHITE
PLAINS...HARRISON AND SCARSDALE...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS
STORM.

GOODMAN
Special weather statement, May 29, 5:45 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
545 PM EDT MON MAY 29 2006

NJZ003-NYZ072-073-292215-
BERGEN-BRONX-NEW YORK (MANHATTAN)-
545 PM EDT MON MAY 29 2006

...STRONG THUNDERSTORM MOVING SOUTHEAST THROUGH EASTERN BERGEN
COUNTY AND TOWARD THE UPPER BOROUGHS OF NEW YORK CITY...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR NORWOOD...OR NEAR TAPPAN...
MOVING SOUTHEAST AT 20 MPH.

THIS STORMS WILL BE NEAR...
  RIVERDALE BY 600 PM.
  FORT LEE BY 605 PM.
  MORNINGSIDE HEIGHTS BY 610 PM.
  EAST TREMONT BY 615 PM.

A BRIEF DOWNPOUR...WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE
EXPECTED WITH THIS STORM.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 6:14 PM EDTSevere Thunderstorm WarningOKXNew York16 min
May 29, 7:01 PM EDTSevere Thunderstorm WarningOKXKings29 min
May 29, 7:11 PM EDTSpecial Marine WarningOKX34 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2006Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.